Alert archive / Kansas / Tornado Warnings in 2010

Tornado Warning 26, NWS Wichita, KS

July 12, 2010Greenwood County, Kansas

NWS Wichita, KS issued this tornado warning at Jul 12, 2010, 3:26 PM CDT for Greenwood County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2010, 3:26 PM CDT (20:26 UTC)
Expired
Jul 12, 2010, 4:15 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Greenwood County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:26 PM CDTFUNNEL CLOUD5 W Eureka, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:16 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2010-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2010-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
942 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WFUS53 KICT 122026
TORICT
KSC073-122115-
/O.NEW.KICT.TO.W.0026.100712T2026Z-100712T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT MON JUL 12 2010

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 415 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 7 MILES WEST OF EUREKA...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
      3769 9596 3768 9596
TIME...MOT...LOC 2027Z 274DEG 22KT 3781 9638

$$

DARMOFAL
3 follow-up statements
077 
WWUS53 KICT 122035
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT MON JUL 12 2010

KSC073-122115-
/O.CON.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
335 PM CDT MON JUL 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GREENWOOD COUNTY
UNTIL 415 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF EUREKA...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EUREKA AND EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
      3769 9596 3768 9596
TIME...MOT...LOC 2035Z 285DEG 14KT 3779 9637

$$

DARMOFAL
239 
WWUS53 KICT 122059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT MON JUL 12 2010

KSC073-122115-
/O.CON.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
359 PM CDT MON JUL 12 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GREENWOOD COUNTY
UNTIL 415 PM CDT...

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 2 MILES SOUTH OF EUREKA...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL GREENWOOD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
      3769 9596 3768 9596
TIME...MOT...LOC 2059Z 285DEG 14KT 3777 9626

$$

JAKUB
607 
WWUS53 KICT 122113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT MON JUL 12 2010

KSC073-122122-
/O.EXP.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
413 PM CDT MON JUL 12 2010

...THE TORNADO WARNING FOR CENTRAL GREENWOOD COUNTY WILL EXPIRE AT
415 PM CDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
      3769 9596 3768 9596
TIME...MOT...LOC 2112Z 285DEG 14KT 3776 9620

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 12, 12:35 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 12, 12:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1235 PM CDT MON JUL 12 2010

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONVECTION WILL INCREASE IN AREAL COVERAGE BY LATE AFTERNOON WITH
SCATTERED STORMS ACROSS THE AREA. LINGERING IFR CIGS WILL LIFT TO
MVFR/VFR...THOUGH BRIEFLY LOWER AGAIN IN ANY CONVECTION THROUGH THE
EARLY EVENING. BETTER COVERAGE FOR CONVECTION IS EXPECTED TO FOCUS
ALONG THE SURFACE BOUNDARY ACROSS PORTIONS OF SOUTHEAST KANSAS
AND THE FLINT HILLS THIS EVENING...BEFORE EXITING SOUTHEAST INTO
THE OZARKS LATER TONIGHT. A CONDITIONAL CHANCE FOR SOME PATCHY
FOG AND LOW CIGS AGAIN EARLY TUESDAY MORNING...THOUGH CONFIDENCE
AND COVERAGE NOT AS HIGH AS THIS MORNING...SO WILL OMIT FROM TAFS
FOR NOW.

KED

&&

.PREV DISCUSSION... /ISSUED 654 AM CDT MON JUL 12 2010/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MOIST BOUNDARY LAYER MOISTURE AND TEMPS FALLING TO AROUND THE
DEWPOINT NUMBERS...HAS LED TO SOME IFR AND LIFR CEILINGS AND
VISIBILITIES ACROSS THE FORECAST AREA.  EXPECT THE LOWER CEILINGS
AND VSBYS TO GRADUALLY DISSIPATE AS THE MORNING PROGRESSES. SO WILL
ONLY KEEP THIS FOR A FEW HOURS THIS MORNING.  NEXT CONCERN WILL
SHORTWAVE APPROACHING THE PLAINS FROM THE ROCKIES.  AS THIS
SHORTWAVE APPROACHES...EXPECT SHRA AND TSRA TO DEVELOP ACROSS THE
AREA FROM NW TO SE....AFFECTING THE KRSL/KSLN TAF SITES BY AROUND
18Z/MON AND 21-22Z NEAR KICT AND KCNU. SOME CONCERN ON WHETHER
MORNING CLOUDINESS WILL LIMIT THE TSRA POTENTIAL THIS AFTERNOON...SO
WILL ONLY GO WITH A VCTS FOR MOST LOCATIONS FOR NOW. IF THE
ACTIVITY DOE DEVELOP...IT COULD FORM INTO AN MCS CLUSTER OR
TWO...AND SHOULD PROPAGATE E-SEWD WITH THE FLOW ALOFT.

KETCHAM

PREV DISCUSSION... /ISSUED 325 AM CDT MON JUL 12 2010/

DISCUSSION...

FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORM CHANCES
TODAY...STRONG/SEVERE STORM CHANCES WEDNESDAY AFTERNOON THROUGH
THURSDAY OVER CENTRAL KANSAS...AND NEAR TO ABOVE NORMAL
TEMPERATURES THROUGH MUCH OF THE NEXT 7 DAYS.

TRAILING/OLD QUASI-STATIONARY FRONTAL BOUNDARY CURRENTLY EXTENDS
FROM NORTHERN MO WSW INTO SOUTHWEST KS...THEN NW INTO EASTERN
CO. TWO ANOMALOUSLY STRONG SHORTWAVE TROUGHS FOR JULY STANDARDS WILL
PASS OVER THE AREA TODAY...ALLOWING THE FRONTAL BOUNDARY TO SHIFT
NORTH A TAD. THE FIRST WAVE...CURRENTLY STRETCHING FROM THE NORTHERN
PLAINS INTO THE CENTRAL ROCKIES WILL PROGRESS OVER THE FORECAST
AREA THIS MORNING...AND SPREAD A CHANCE OF SHOWERS/THUNDERSTORMS
OVER AREAS MAINLY WEST OF THE FLINT HILLS. THE 2ND AND STRONGER
WAVE WILL APPROACH THIS AFTERNOON...AND BRING THE POTENTIAL FOR
SEVERE THUNDERSTORMS.

AM ANTICIPATING THE FIRST WAVE TO SPREAD A CONSIDERABLE AMOUNT OF
CLOUDINESS ACROSS THE AREA THIS MORNING INTO THE EARLY
AFTERNOON...WHICH MAY TEND TO LIMIT AFTERNOON HEATING/INSTABILITY.
HOWEVER...THINKING SOME HEATING WILL COMMENCE IN WAKE OF THE FIRST
WAVE. THIS HEATING COUPLED WITH VERY RICH LOW-LEVEL MOISTURE
ALONG/SOUTH OF THE BOUNDARY WILL CONTRIBUTE TO STRONG INSTABILITY BY
MID/LATE AFTERNOON. THINKING THUNDERSTORMS WILL INITIATE OVER
WESTERN/CENTRAL KS THIS AFTERNOON AND PROPAGATE EAST/SOUTHEAST ALONG
INSTABILITY AXIS. GIVEN THE ANOMALOUSLY STRONG DEEP LAYER SHEAR WITH
THE STRONG INSTABILITY...THINKING A FEW HIGH-PRECIPITATION
SUPERCELLS WILL BE POSSIBLE...CAPABLE OF LARGE HAIL...HIGH WINDS AND
EVEN A TORNADO OR TWO. GREATEST SEVERE THREAT SHOULD BE OVER
SOUTH-CENTRAL/SOUTHEAST KS. THIS ACTIVITY SHOULD EVENTUALLY EVOLVE
INTO A FORWARD-PROPAGATING SYSTEM BY THE EVENING GIVEN STRONG
SHORTWAVE FORCING...TRANSITIONING TO MORE OF A DAMAGING WIND THREAT
FROM SOUTHEAST KS ON EASTWARD...WHERE A LOW TO MODERATE-END DERECHO
COULD DEVELOP. GIVEN PROGRESSIVE NATURE OF SHORTWAVE...ACTIVITY
SHOULD BE QUICK HITTING...SO THANKFULLY WIDESPREAD HEAVY RAINFALL
AMOUNTS ARE NOT ANTICIPATED.

THEREAFTER...A WARMING TREND IS ANTICIPATED FOR TUES-WED AS STRONG
SOUTHERLY FLOW COMMENCES. GIVEN THE ANTICIPATED HIGH DEWPOINTS AND
HOT TEMPERATURES...HEAT ADVISORY CRITERIA COULD BE REACHED FOR
TUES-WED AFTERNOON.

ANTICIPATING A COLD FRONT TO MIGRATE INTO CENTRAL KS LATE
WEDNESDAY...TRAILING FROM STRONG SHORTWAVE ENERGY OVER SOUTHERN
CANADA. SHOULD SEE A FEW STRONG/SEVERE STORMS DEVELOP ALONG THIS
BOUNDARY...AFFECTING MAINLY CENTRAL KS WED AFTERNOON-EVENING. THE
TRAILING WEAK FRONTAL BOUNDARY COULD LINGER THROUGH
THURSDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE
THURSDAY.

NEAR TO ABOVE NORMAL TEMPERATURES SHOULD CONTINUE THROUGH AT LEAST
THE NEXT 7 DAYS...AS A LOW AMPLITUDE UPPER RIDGE BUILDS OVER THE
WESTERN CONUS. THE WEST/NORTHWEST FLOW ALOFT SHOULD BRING PERIODIC
ROUNDS OF THUNDERSTORMS TO THE PLAINS FROM LATE WEEK THROUGH THE
WEEKEND...BUT THINKING THIS ACTIVITY WILL REMAIN NORTH OF THE
FORECAST AREA GIVEN WARM MID-LEVEL TEMPERATURES AND WEAK UPPER FLOW
OVER KANSAS.

ADK

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MOIST BOUNDARY LAYER AND LOW DEWPOINT DEPRESSIONS MAY YIELD MVFR
VSBYS IN LIGHT FOG AT CNU EARLY MON AM. SHORTWAVE TROF FROM
SOUTHERN WYOMING INTO UTAH LATE THIS EVENING...WILL ADVECT E-SEWD
ACROSS THE CENTRAL PLAINS ON MONDAY. THE GFS WAS ONLY SLIGHTLY
FASTER THAN THE NAM-WRF WITH THIS FEATURE. BOTH MODELS INDICATE
CONVECTION WILL DEVELOP FROM WRN KS UP INTO NEBRASKA OVERNIGHT.
THIS ACTIVITY COULD FORM INTO AN MCS CLUSTER OR TWO...AND SHOULD
PROPAGATE E-SEWD IN THE FLOW ALOFT. OUR TAF SITES COULD BE
AFFECTED BY THIS T-STORM ACTIVITY FROM ABOUT MIDDAY INTO EARLY MON
EVE. WILL UTILIZE VCTS GROUPS FOR NOW AND REFINE WITH TEMPO TS AS
CONFIDENCE INCREASES IN LATER TAF ISSUANCES.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  72  95  75 /  40  40  10   0
HUTCHINSON      87  70  96  75 /  40  30  10   0
NEWTON          87  70  95  75 /  40  40  10   0
ELDORADO        88  70  94  74 /  40  50  10   0
WINFIELD-KWLD   89  71  94  74 /  40  50  10   0
RUSSELL         85  68  99  74 /  40  30  10  10
GREAT BEND      86  68  98  74 /  40  30  10  10
SALINA          85  69  96  75 /  40  30  10  10
MCPHERSON       86  70  96  75 /  40  30  10   0
COFFEYVILLE     89  73  93  74 /  40  60  10   0
CHANUTE         87  71  92  73 /  40  60  10   0
IOLA            87  71  92  73 /  40  60  10   0
PARSONS-KPPF    88  73  93  74 /  40  60  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 12, 10:05 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1005 AM CDT MON JUL 12 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1005 AM CDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
TODAY...AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE
NORTHWEST...AND INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN
PLACE. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON
AND EVENING. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL
WILL BE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY FOR AN
ISOLATED TORNADO. THE SEVERE WEATHER THREAT SHOULD EXIT SOUTHEAST
KANSAS AROUND MIDNIGHT OR SHORTLY AFTER.

HEAT INDEX VALUES THIS AFTERNOON WILL REACH AROUND 100 DEGREES
ACROSS SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES ON TUESDAY AND WEDNESDAY WILL RANGE FROM 102 TO
106 DEGREES...WARMEST ON WEDNESDAY.

THERE IS A CHANCE OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS...AS A COLD
FRONT OOZES SOUTH ACROSS THE PLAINS. STRONG TO SEVERE STORMS WILL
BE POSSIBLE WITH THIS ACTIVITY.

AFTERNOON HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES ARE
LIKELY THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

In the hours before

Special weather statement, Jul 12, 2:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT MON JUL 12 2010

KSZ052-053-069-121930-
BUTLER-CHASE-MARION-
206 PM CDT MON JUL 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES...

AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BURNS...OR 15 MILES NORTH OF EL DORADO...
AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

DARMOFAL
Special weather statement, Jul 12, 2:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT MON JUL 12 2010

KSZ069-122000-
BUTLER-
230 PM CDT MON JUL 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 227 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR EL DORADO...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Jul 12, 3:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT MON JUL 12 2010

KSZ052-053-069-070-122030-
BUTLER-CHASE-GREENWOOD-MARION-
303 PM CDT MON JUL 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN BUTLER...SOUTHERN CHASE...WESTERN
GREENWOOD AND SOUTHEAST MARION COUNTIES...

AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
POTWIN TO 10 MILES WEST OF EUREKA...AND MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AND PONDING OF
WATER ON ROADWAYS.

DARMOFAL
Special weather statement, Jul 12, 3:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT MON JUL 12 2010

KSZ052-068-122045-
HARVEY-MARION-
314 PM CDT MON JUL 12 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND SOUTHWEST MARION COUNTIES...

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WALTON...OR 8 MILES NORTHEAST OF NEWTON...
AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 AM CDTDense Fog AdvisoryICTAllen, Barton, Butler, Chase, Ellsworth, Greenwood and 11 more2 hr
Jul 12, 2:53 PM CDTAreal Flood WarningICTButler5 hr
Jul 12, 3:21 PM CDTSevere Thunderstorm WarningICTChase, Harvey, Marion39 min
Jul 12, 4:01 PM CDTSevere Thunderstorm WarningICTButler, Greenwood44 min
Jul 12, 4:36 PM CDTAreal Flood WarningICTGreenwood4 hr
Jul 12, 5:39 PM CDTAreal Flood WarningICTWilson, Woodson13 hr
Jul 12, 6:49 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson56 min

Nearby

Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.